On the solution of higher order homogeneous complex linear descriptor differential systems with symmetric/skew-symmetric coefficients

Athanasios A. Pantelous, Athanasios D. Karageorgos, Grigoris I. Kalogeropoulos

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)


This paper introduces the results of Thompson's canonical form under congruence for pairs of complex matrices with symmetric and skew symmetric structural properties to the solution of higher order linear homogeneous dynamic systems. Under this approach, the main equation is divided into several sub-systems whose solutions are derived. Note that the regularity or singularity of matrix pencil pre-determines the number of sub-systems. The special properties of such systems may be appeared in engineering and even in some financial models.

Original languageEnglish
Pages (from-to)11-28
Number of pages18
JournalNonlinear Studies
Issue number1
Publication statusPublished - 2012
Externally publishedYes


  • Descriptor systems
  • Matrix pencil theory
  • Symmetric and skew symmetric matrices

Cite this